Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Jan 23, 2011, 1:19 PM EST. It took effect at Jan 24, 2011, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 1:19 PM EST (18:19 UTC)
- In effect from
- Jan 24, 2011, 12:00 AM EST
- Expired
- Jan 24, 2011, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS72 KTBW 231819 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 119 PM EST SUN JAN 23 2011 ...A FREEZE WARNING IS IN EFFECT FOR LEVY...CITRUS AND SUMTER COUNTIES FOR LATE TONIGHT AND EARLY MONDAY MORNING... .A COLD DRY AIR MASS ASSOCIATED WITH HIGH PRESSURE TO THE NORTH WILL BRING ADDITIONAL FREEZING TEMPERATURES TO THE NATURE COAST LATE TONIGHT INTO EARLY MONDAY MORNING. FLZ039-042-048-241300- /O.UPG.KTBW.FZ.A.0005.110124T0500Z-110124T1300Z/ /O.NEW.KTBW.FZ.W.0007.110124T0500Z-110124T1300Z/ LEVY-CITRUS-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BROOKSVILLE...SPRING HILL 119 PM EST SUN JAN 23 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES LATE TONIGHT INTO MONDAY MORNING WITH 3 TO 5 HOURS DURATION LIKELY IN THE NORMALLY COLDER LOCATIONS. IN ADDITION TO THE FREEZING TEMPERATURES SOME PATCHY FROST WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ JCM/EJ
1 follow-up statement
777 WWUS72 KTBW 241320 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 820 AM EST MON JAN 24 2011 ...FREEZE WARNING FOR LEVY CITRUS AND HERNANDO COUNTIES HAS EXPIRED... FLZ039-042-048-241430- /O.EXP.KTBW.FZ.W.0007.000000T0000Z-110124T1300Z/ LEVY-CITRUS-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BROOKSVILLE...SPRING HILL 820 AM EST MON JAN 24 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A MODIFYING AIRMASS ALONG WITH AN INCREASE IN CLOUDS HAS ALLOWED TEMPERATURES TO RISE BACK ABOVE FREEZING EARLY THIS MORNING THUS THE FREEZE WARNING HAS BEEN ALLOW TO EXPIRE. $$ JCM
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 23, 1:18 PM EST, 1 minute earlier.
Area forecast discussion, Jan 23, 1:18 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
118 PM EST SUN JAN 23 2011
...INCREASING RAIN CHANCES ALONG WITH SOME STRONG STORMS POSSIBLE
TUESDAY AND TUESDAY NIGHT...
.SHORT TERM (TONIGHT THROUGH TUESDAY)... CLEAR SKIES AND LIGHT WINDS
ASSOCIATED WITH SURFACE HIGH PRESSURE ALONG THE U.S. EAST COAST WILL
SUPPORT ANOTHER COOL NIGHT ACROSS THE THE FORECAST AREA WITH ANOTHER
ROUND OF FREEZING TEMPERATURES POSSIBLE OVER THE NORTHERN NATURE
COAST. CURRENT MOS GUIDANCE WARRANTS UPGRADING THE CURRENT FREEZE
WATCH FOR LEVY CITRUS AND HERNANDO COUNTIES TO WARNING AND WILL DO
SO IN THE AFTERNOON PACKAGE. IN ADDITION A SLIGHT INCREASE IN LOW
LEVEL MOISTURE FROM THE VEERING LOW LEVEL FLOW MAY ALSO SUPPORT
SOME PATCHY FROST AS WELL...SO WILL INCLUDE A MENTION OF IN THE
GRIDS AND ZONES FROM INTERIOR HERNANDO COUNTY NORTH. ACROSS THE
REMAINDER OF THE FORECAST AREA TEMPERATURES SHOULD NOT BE AS COLD
AS THIS MORNINGS WITH READINGS BOTTOMING OUT IN THE MID TO UPPER
30S INTERIOR CENTRAL...AND LOWER TO MID 40S COASTAL AREAS AND
ACROSS THE SOUTH.
ON MONDAY SURFACE HIGH PRESSURE WILL MOVE INTO THE WESTERN ATLANTIC.
RETURN EASTERLY FLOW AROUND THE HIGH WILL ALLOW FOR A CONTINUED
MODIFICATION OF THE COLD DRY AIR MASS WITH A SLOW INCREASE IN LOW
LEVEL MOISTURE RESULTING IN PARTLY CLOUDY SKIES AND MILDER AFTERNOON
TEMPERATURES.
DURING MONDAY NIGHT INTO TUESDAY HIGH PRESSURE WILL SLIDE FURTHER TO
THE EAST AS A STRONG SHORT WAVE TROUGH MOVES FROM THE SOUTHERN PLAINS
EAST INTO THE LOWER MISSISSIPPI VALLEY. AS THE SHORT WAVE APPROACHES
SURFACE LOW PRESSURE IS FORECAST TO DEVELOP AND DEEPEN ALONG THE
CENTRAL GULF COAST ON TUESDAY WITH MODELS THEN MOVING THIS LOW EAST
NORTHEAST ACROSS THE NORTHERN FLORIDA PENINSULA DURING TUESDAY NIGHT
AND WEDNESDAY. AS THIS SYSTEM APPROACHES DEEPER MOISTURE WILL BE DRAWN
NORTH INTO THE REGION ON A DEEPENING SOUTHERLY WIND FLOW WITH INCREASING
AND THICKENING CLOUDS AND WIDESPREAD RAIN A GOOD BET ALONG WITH THE
POSSIBILITY OF SOME LOCALLY HEAVY RAIN. THERE ARE SOME TIMING DIFFERENCES
BETWEEN THE MODELS WITH THE GFS BEING SLOWER AND ECMWF FASTER IN MOVING
THIS SYSTEM TO THE EAST...SO WILL GO WITH A BLEND FOR NOW AND WILL
DEPICT LIKELY CATEGORY POPS FROM THE BAY AREA NORTH ON TUESDAY THEN
TAPERING BACK INTO THE SCATTERED RANGE FURTHER SOUTH.
IN ADDITION TO THE INCREASING RAIN CHANCES AN INCREASING LOW LEVEL
JET ASSOCIATED WITH THIS POTENT SYSTEM WILL CREATE DEEP LAYER SHEAR
PROFILES ACROSS THE REGION...ESPECIALLY OVER THE NATURE COAST WHICH
SUGGESTS THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS LATE TUESDAY
INTO TUESDAY NIGHT. ALTHOUGH SUFFICIENT MOISTURE SHOULD BE IN PLACE
WITH DEW POINTS CLIMBING INTO THE 60S AHEAD OF THIS SYSTEM MODELS
DEPICT MARGINAL INSTABILITY SO THE OVERALL SEVERE THREAT IS STILL A
BIT UNCERTAIN AT THIS TIME AND SOME FINE TUNING OF THE FORECAST WILL
LIKELY BE REQUIRED IN LATER FORECASTS AS WE GET CLOSER TO THE EVENT.
DESPITE CONSIDERABLE CLOUDS AND HIGH RAIN CHANCES MAX TEMPERATURES
ON TUESDAY SHOULD CLIMB INTO THE MID AND UPPER 70S WITH EVEN SOME
NEAR 80 DEGREE READINGS POSSIBLE ACROSS THE FAR SOUTH IF THE SLOWER
GFS SOLUTION SHOULD PAN OUT.
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
FOCUS FOR THE LONG TERM REVOLVES AROUND THE TIMING AND POSITION
OF A STORM SYSTEM PUSHING THROUGH THE NORTHERN GULF. LATEST GFS
AND ECMWF RUN ARE MUCH MORE CONSISTENT COMPARED TO YESTERDAY...
HOWEVER...GFS IS RUNNING A COUPLE HOURS SLOWER THAN ECMWF. IN
ADDITION...GFS KEEPS THE MOISTURE INTACT ALONG THE EASTERN FRINGE
OF THE SURFACE LOW MORE SO THAN THE EURO. REGARDLESS...STILL
EXPECTING THE COLD FRONT ASSOCIATED WITH THIS SYSTEM TO PASS
THROUGH THE CWA BY WEDNESDAY MORNING. SINCE THE MODELS APPEAR TO
BE HANDLING THIS SYSTEM FAIRLY WELL...INCREASED POPS SIGNIFICANTLY
FOR WEDNESDAY MORNING.
TEMPERATURE WISE...BECAUSE OF THE TIMING OF THE FRONT HAD TO RAISE
OVERNIGHT TEMPS AND PUSH BACK COLD AIR ADVECTION TO THURSDAY MORNING
WITH FREEZING TEMPERATURES POSSIBLE ALONG THE NATURE COAST BY THE
END OF THE PERIOD.
&&
.AVIATION...
VFR NEXT 24 HOURS WITH INCREASING CLOUDS 4000 TO 5000 FEET AFTER
07-12Z.
&&
.MARINE...
NORTHEAST WINDS AROUND 10 KNOTS NEAR SHORE AND 10 TO 15 KNOTS OFFSHORE
TONIGHT WILL VEER INTO THE EAST ON MONDAY AS SURFACE HIGH PRESSURE
MOVES EAST INTO THE WESTERN ATLANTIC. WINDS WILL VEER INTO THE SOUTHEAST
AND SOUTH AND BEGIN TO INCREASE MONDAY NIGHT INTO TUESDAY AS LOW
PRESSURE DEVELOPS OVER THE CENTRAL GULF COAST. DURING TUESDAY NIGHT
INTO WEDNESDAY MAY SEE A PERIOD OF EXERCISE CAUTION OR LOW END SMALL
CRAFT CONDITIONS DEVELOP AS THE AFOREMENTIONED LOW TRACKS EAST
NORTHEAST ACROSS THE PANHANDLE AND NORTHERN PENINSULA WITH SOUTHWEST
WINDS SHIFTING INTO THE NORTHWEST ON WEDNESDAY AS A TRAILING COLD
FRONT SWEEPS SOUTHEAST THROUGH THE WATERS. WIND AND SEAS WILL GRADUALLY
DECREASE AND SUBSIDE THURSDAY INTO FRIDAY AS SURFACE HIGH PRESSURE
BUILDS IN FROM THE NORTH.
&&
.FIRE WEATHER...
A VERY DRY AIRMASS IS SUPPORTING RED FLAG CONDITIONS ACROSS THE
FORECAST AREA THIS AFTERNOON AND A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 6 PM EST. VEERING LOW LEVEL FLOW INTO THE EAST WILL
HELP TO MODIFY THE VERY DRY AIRMASS ACROSS THE REGION ON MONDAY
WHICH WILL KEEP HUMIDITY VALUES ABOVE CRITICAL VALUES. HUMIDITY
VALUES WILL REMAIN WELL ABOVE CRITICAL LEVELS TUESDAY THROUGH
WEDNESDAY AS RAIN CHANCES INCREASE ACROSS THE REGION. SOME MARGINALLY
LOW HUMIDITY VALUES WILL BE POSSIBLE ON THURSDAY AND FRIDAY AS
DRIER AIR MOVES BACK INTO THE REGION IN THE WAKE OF A COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 43 67 55 75 / 5 5 10 60
FMY 46 72 58 78 / 5 5 10 40
GIF 41 68 53 78 / 5 5 10 60
SRQ 42 68 56 75 / 5 5 10 50
BKV 30 68 48 74 / 5 5 10 60
SPG 48 65 57 74 / 5 5 10 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY FOR
CITRUS-HERNANDO-LEVY.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...63/JILLSONHazardous weather outlook, Jan 23, 5:17 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EST SUN JAN 23 2011 FLZ039-042-043-048>052-055>057-060>062-065-232230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... THE VERY COLD AIRMASS WILL REMAIN IN THE REGION TONIGHT WITH LONG DURATIONS OF SUBFREEZING TEMPERATURES POSSIBLE OVER THE NATURE COAST. THE COLDEST TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S OVER THE NORMALLY COLDER WIND PROTECTED INTERIOR AREAS. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. ...FIRE WEATHER IMPACT... VERY DRY AIR OVER THE REGION WILL PRODUCE LONG DURATIONS OF VERY LOW HUMIDITIES TODAY PRODUCING HAZARDOUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT LOW PRESSURE STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY WITH SHOWERS AND THUNDERSTORMS AHEAD OF AND ALONG THE ASSOCIATED COLD FRONT. STRONG HIGH PRESSURE WILL BUILD INTO THE REGION MIDWEEK WITH BREEZY NORTHWESTERLY WINDS AND CHOPPY SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.